Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 241, NWS Tulsa, OK

July 3, 2015Pittsburg County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2015, 7:46 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2015, 7:46 PM CDT (00:46 UTC)
Expired
Jul 3, 2015, 8:15 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS54 KTSA 040046
SVRTSA
OKC121-127-040130-
/O.NEW.KTSA.SV.W.0241.150704T0046Z-150704T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT FRI JUL 3 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 830 PM CDT

* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF KIOWA...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KIOWA...SAVANNA...ASHLAND...BLANCO...DUNBAR...STANLEY AND
  PITTSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3468 9589 3468 9609 3481 9609 3488 9581
      3454 9534 3433 9578
TIME...MOT...LOC 0045Z 315DEG 24KT 3466 9583 

HAIL...<.75IN
WIND...60MPH
 
$$

69
1 follow-up statement
745 
WWUS54 KTSA 040115
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT FRI JUL 3 2015

OKC121-127-040124-
/O.CAN.KTSA.SV.W.0241.000000T0000Z-150704T0130Z/
PUSHMATAHA OK-PITTSBURG OK-
815 PM CDT FRI JUL 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUSHMATAHA AND
SOUTHWESTERN PITTSBURG COUNTIES IS CANCELLED...
                
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS UP TO 
50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
      3468 9589 3468 9609 3481 9609 3488 9581
      3454 9534 3433 9578
TIME...MOT...LOC 0112Z 315DEG 24KT 3453 9567 

$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:01 PM CDT, 45 minutes earlier.

Area forecast discussion, Jul 3, 7:01 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT FRI JUL 3 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN
RESPONSE TO A SURFACE FRONTAL BOUNDARY OVER THE REGION. GREATER
CHANCES LOOKS TO BE OVER SOUTHEAST OKLAHOMA INTO NORTHWEST
ARKANSAS. PERIODS OF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITHIN
ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT...MID/HIGH CLOUDS ARE
EXPECTED FOR NORTHEAST OKLAHOMA...WHILE SOME LOW CIGS/VIS COULD BE
POSSIBLE OVER PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
DURING THE DAY SATURDAY...CONDITIONS ARE FORECAST TO BECOME VFR
ACROSS THE CWA. SMALL CHANCES OF PRECIP WILL BE POSSIBLE SATURDAY
THOUGH WITH LIMITED EXPECTED COVERAGE WILL KEEP TAF SITES DRY FOR
NOW.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT FRI JUL 3 2015/

DISCUSSION...
NUMEROUS BOUNDARIES THIS AFTERNOON WILL PROPAGATE
MORE SHOWERS / THUNDER.  MOST LIKELY AREA NATURAL
FIREWORKS  TONIGHT  SOUTHEAST OF INTERSTATE 44...
ESPECIALLY SOUTHEAST OK AND WEST CENTRAL AR WHERE
PWA VALUES GREATER 1.75.  SOME..STRONG TO..SEVERE
STORMS ANTICIPATED THIS EVENING...AND SOME HEAVY
RAINERS AS WELL.

DAYLIGHT PORTION OF JULY 4TH MOSTLY DRY...HOWEVER
INCREASING CHANCE THUNDER AFTER DARK SATURDAY AND
HIGHER CHANCES SUNDAY WITH MINOR WAVE.

AXIS OF H500 MB TROUGH CENTERED IN DEEP CANADA TO
SWING THROUGH PLAINS  MONDAY AND TUESDAY. TUESDAY
TUESDAY NIGHT LOOKS PARTICULARLY WET.

MAX TEMPS FOR THE MOST PART SLIGHTLY BELOW NORMAL
HOWEVER..ABOVE NORMAL SURFACE DEWPOINTS MORE THAN
COMPENSATES TO MAKE NOT SO COMFORTABLE WEATHER.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  89  72  89 /  20   0  30  50
FSM   70  90  71  90 /  50  20  20  50
MLC   70  89  73  90 /  50  10  40  50
BVO   65  89  68  89 /  20   0  30  40
FYV   64  85  65  87 /  40  30  20  40
BYV   64  84  66  86 /  30  10  10  30
MKO   68  89  71  89 /  30  10  30  60
MIO   65  88  68  89 /  30   0  20  40
F10   68  89  72  89 /  30  10  30  60
HHW   71  90  72  90 /  60  40  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...20
Hazardous weather outlook, Jul 3, 4:41 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI JUL 3 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 PM CDT FRI JUL 3 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
 	RISK...LIMITED.
    AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SOUTH OF I-44.
    ONSET...THIS EVENING.

DISCUSSION...
VERY MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS LATE THIS AFTERNOON.
THUNDERSTORMS HAVE REDEVELOPED ALONG A WEAK SURFACE BOUNDARY LOCATED
ROUGHLY JUST SOUTH OF I-44. WIND SHEAR IS WEAK ACROSS THE REGION THIS
AFTERNOON BUT THERE IS ENOUGH INSTABILITY TO SUPPORT ISOLATED SEVERE
THUNDERSTORMS. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
DOWNBURST WIND UP TO 70 MPH. HAIL UP TO HALF DOLLAR SIZE WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS. THE SEVERE WEATHER RISK WILL
DIMINISH AFTER SUNSET BUT THE THUNDERSTORMS THAT FORM WILL CONTINUE
TO MOVE SOUTHEASTWARD INTO SOUTHEASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND AS MOIST AND
UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. MODERATELY STRONG
INSTABILITY COMBINED WITH WEAK WIND SHEAR WILL SUPPORT LIMITED
SEVERE WEATHER POTENTIAL BOTH DAYS. ISOLATED DAMAGING DOWNBURST WIND
WILL BE THE PRIMARY RISK. THUNDERSTORM POTENTIAL INCREASES EARLY
NEXT WEEK AS THE UPPER LEVEL FLOW BECOMES MORE WESTERLY AND A FRONT
MOVES INTO THE REGION. HEAVY RAIN POTENTIAL WILL BE INCREASED WITH
THE EARLY WEEK STORMS AND LIMITED SEVERE WEATHER POTENTIAL WILL
CONTINUE INTO THE LATTER PART OF NEXT WEEK.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

69

In the hours before

Special weather statement, Jul 3, 6:24 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT FRI JUL 3 2015

OKZ073-075-040015-
LATIMER OK-PITTSBURG OK-
624 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND CENTRAL
PITTSBURG COUNTIES UNTIL 715 PM CDT...

AT 624 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KREBS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCALESTER...WILBURTON...HARTSHORNE...KREBS...SAVANNA...CROWDER...
ALDERSON...CANADIAN...ROBBERS CAVE STATE PARK...BLANCO...ARROWHEAD
STATE PARK...HAYWOOD...HIGGINS...BLOCKER...HAILEYVILLE...BACHE...
FEATHERSTON...ARPELAR...GOWEN AND DOW.

LAT...LON 3491 9604 3520 9564 3496 9518 3460 9563
TIME...MOT...LOC 2324Z 306DEG 21KT 3497 9573

69
Local storm report, Jul 3, 6:44 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     CANADIAN                35.18N 95.65W
07/03/2015                   PITTSBURG          OK   PUBLIC

            POWER LINES DOWN IN THE CANADIAN AREA. TIME ESTIMATED BY
            RADAR.

0630 PM     TSTM WND DMG     1 N MULDROW             35.42N 94.60W
07/03/2015                   SEQUOYAH           OK   PUBLIC

            TREE LIMBS DOWN NORTH OF MULDROW. TIME ESTIMATED BY
            RADAR.

&&

AEJ
Local storm report, Jul 3, 6:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     MCALESTER               34.93N 95.77W
07/03/2015  M56 MPH          PITTSBURG          OK   ASOS

&&

AEJ
Local storm report, Jul 3, 6:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     2 N MULDROW             35.44N 94.60W
07/03/2015                   SEQUOYAH           OK   PUBLIC

            TREE DOWN NORTH OF MULDROW. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jul 3, 7:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT FRI JUL 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND DMG     ROLAND                  35.42N 94.51W
07/03/2015                   SEQUOYAH           OK   PUBLIC

            TREES DOWN IN ROLAND. TIME ESTIMATED BY RADAR.

&&

AEJ
Special weather statement, Jul 3, 7:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT FRI JUL 3 2015

ARZ020-029-OKZ074>076-040115-
SEBASTIAN AR-FRANKLIN AR-LATIMER OK-LE FLORE OK-HASKELL OK-
732 PM CDT FRI JUL 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD...
SEBASTIAN...SOUTHERN FRANKLIN...NORTHEASTERN LATIMER...CENTRAL LE
FLORE...SOUTHEASTERN HASKELL AND SOUTHEASTERN SEQUOYAH COUNTIES UNTIL
815 PM CDT...

AT 731 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF OZARK TO 2 MILES SOUTHWEST OF
BURNVILLE TO 4 MILES EAST OF MC CURTAIN...AND MOVING SOUTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FORT SMITH...POTEAU...OZARK...STIGLER...CHARLESTON...GREENWOOD...
BARLING...POCOLA...HEAVENER...LAVACA...SPIRO...PANAMA...MANSFIELD...
WISTER...HACKETT...HOWE...ALTUS...HARTFORD...HUNTINGTON AND BONANZA.

LAT...LON 3537 9372 3542 9380 3531 9381 3532 9392
      3523 9392 3523 9403 3514 9403 3514 9414
      3506 9425 3497 9424 3493 9445 3483 9445
      3480 9494 3531 9515 3531 9432 3538 9414
      3545 9415 3546 9403 3563 9397 3548 9370
TIME...MOT...LOC 0031Z 314DEG 17KT 3548 9388 3516 9422 3516 9490

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:32 PM CDTSpecial Weather StatementTSAHaskell, LeFlore43 min
Jul 3, 8:18 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 3, 9:46 PM CDTSpecial Weather StatementTSAPushmataha44 min
Jul 3, 10:05 PM CDTSpecial Weather StatementTSAPittsburg40 min
Jul 3, 11:01 PM CDTSpecial Weather StatementTSAPittsburg44 min
Jul 3, 11:35 PM CDTSpecial Weather StatementTSAPittsburg40 min
Jul 4, 2:59 AM CDTSpecial Weather StatementTSAPushmataha31 min
Jul 4, 3:17 AM CDTSpecial Weather StatementTSAPushmataha43 min
Jul 4, 4:23 PM CDTSpecial Weather StatementTSAChoctaw52 min
Jul 4, 5:44 PM CDTSpecial Weather StatementTSAPushmataha46 min
Jul 4, 5:49 PM CDTSevere Thunderstorm WarningTSAPushmataha56 min
Jul 4, 6:27 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jul 4, 6:46 PM CDTSpecial Weather StatementTSAPushmataha44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.